Hail, Lawrence
- When
- March 30, 10:55 PM CST
- Where
- Lawrence County, Leoma
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.167, -87.350
Spotter reported golf ball size hail.
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 30, 8:30 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 830 PM CST WED MAR 30 2005 .DISCUSSION... NO FORECAST UPDATES NEEDED FOR NOW...WILL UPDATE LATER BASED ON RADAR TRENDS AND ANY WATCHES THAT MAY BE ISSUED. EVENING SURFACE MAP SHOWS COLD FRONT PUSHING INTO EAST MO AND AR WITH THUNDERSTORMS DEVELOPING AHEAD OF IT IN AXIS OF HIGHER CAPES AND STRONG WARM MOIST ADVECTION. SCATTERED CONVECTION ALSO POPPING UP OVER CENTRAL AND NORTH MS. EVENING SOUNDING FROM BNA SHOWED A DRY ATMOSPHERE WITH CAPPING INVERSION. AGREE WITH SPC THAT SUBSTANTIAL SOUTHERLY FLOW AND CONVERGENCE AHEAD OF FRONT WILL BE ENOUGH TO CONTINUE CONVECTIVE INITIATION AS COLD FRONT PUSHES INTO WEST AND MID TN...ALTHOUGH CONDITIONS WILL BECOME LESS FAVORABLE AS THE ACTIVITY MOVES EAST. ROUGHLY ESTIMATING...WE WILL SEE A BROKEN LINE OF SHOWERS/STORMS BETWEEN 10 PM AND 2 AM FAR WEST COUNTIES...MIDNIGHT-3AM NASHVILLE AREA...AND WHATEVER IS LEFT OVER WILL AFFECT THE PLATEAU 3AM TO 7AM. THE HIGHEST CHANCES FOR SEVERE WILL BE IN OUR WESTERN COUNTIES...THEN SEVERE CHANCES WILL GRADUALLY SHRINK TOWARD SOUTH AS ACTIVITY MOVES INTO RELATIVELY DRIER AND MORE STABLE AIR. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 954 PM CST WED MAR 30 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-311130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 954 PM CST WED MAR 30 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 400 AM CST FOR SOUTHERN MIDDLE TENNESSEE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF TONIGHT A NEARLY SOLID BUT NARROW LINE OF STRONG TO SEVERE THUNDERSTORMS OVER WEST TENNESSEE WILL MOVE EAST...REACHING THE TENNESSEE RIVER SHORTLY AFTER 1100 PM. THE LINE OF STORMS WILL CONTINUE ITS EAST MOVEMENT ACROSS THE REMAINDER OF THE MID STATE OVERNIGHT. AT THE SAME TIME ADDITIONAL THUNDERSTORMS TO OUR SOUTH OVER ALABAMA WILL BE MOVING NORTHEAST AND MAY POISE A THREAT LATER TONIGHT OVER SOUTHERN SECTIONS OF THE MID STATE. COMPUTER FORECAST MODELS SHOW THAT THE ATMOSPHERE WILL STABILIZE A LITTLE OVERNIGHT...BUT WIND FIELDS WILL REMAIN STRONG. IT IS POSSIBLE THIS LINE OF STORMS MAY WEAKEN AS IT MOVES INTO THE EAST PART OF THE MID STATE WELL AFTER MIDNIGHT. ANY SEVERE WEATHER THAT OCCURS SHOULD BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS REQUESTED TONIGHT. STEIGERWALDT
The Northeast Alabama radar (KHTX), 118 km away, was scanning. The volume nearest the first event began at 04:52 UTC.
7 hail. Local standard time, as filed.
Spotter reported golf ball size hail.
Trained spotter reported quarter size hail.
Nickel size hail reported by spotter.
Nickel size hail reported just north of Columbia.
Trained spotter reported nickel size hail in Antioch.
Trained spotter reported nickel size hail.
Penny size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440433, 5440434, 5440435, 5440436, 5440438, 5440437, 5440439.